# SDR 2021FA0000168

- Difficulty date: June 11, 2021
- Submitted: June 11, 2021
- Operation: General aviation
- Aircraft: N48658
- Make and model: Scwzer G164B
- Aircraft serial: 125B
- Aircraft time: 17,474 hours
- System (JASC): 3210 · Main Landing Gear
- Part: Landing Gear
- Part number: H153045
- Part serial: T039
- Condition: Detached
- Location: Main
- Stage of operation: AG
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AG CAT WAS MAKING ITS 8TH LANDING OF THE DAY WHEN SOON AFTER TOUCHDOWN, THE PILOT HEARD A LOUD BANG AND REALIZED HIS LEFT LANDING GEAR STRUT HAD BROKEN OFF CAUSING THE PLANE'S LEFT WING TO STRIKE THE GROUND CAUSING THE AIRCRAFT TO VEER OFF THE DIRT STRIP. PILOT AND GROUND CREW WERE UNINJURED IN THE INCIDENT. SEE ATQA REPORT A W P 1 7 2 1 0 0 5 FOR DETAILS. THE LANDING GEAR SHEARED OFF CLEANLY AT THE MOST UPPER CURVE PORTION OF THE STRUT RIGHT WHERE IT COMES OUT OF THE FUSELAGE. ESTIMATED TO BE THE HIGHEST STRESS POINT. THE MANUFACTURE OF THE LANDING GEAR, STORM AERONAUTICS, COULD NOT CONFIRM T-039 WAS THERE'S, BUT THEY DID MAKE A C-039 BACK IN 1995. SUSPECT THE SERIAL NUMBER TO BE A C AND NOT A T BECAUSE OF THE WEAR AND TEAR ON THE COMPONENT. MANUFACTURER WAS UNABLE TO SUPPLY ANY RECORDS ON LANDING GEAR THAT IS APPROX.. 25-YEARS OLD. OPERATOR OF AIRCRAFT COULD NOT VERIFY WHEN THE LANDING GEAR WAS INSTALLED OR HOW MANY LANDING CYCLES IT HAS HAD. THERE IS NO LIFE LIMIT OR INSPECTION REQUIREMENTS ON THIS MODEL OF LANDING GEAR ACCORDING TO THE MANUFACTURER. THE AIRCRAFT WAS CONVERTED TO A TURBO CAT BY STC SA7989SW IN 2017. I HAVE PICTURES OF THE DAMAGED LANDING GEAR IF NEEDED.
